Inserting Mirena IUD 1.5 months before wedding??

posted 3 years ago in Wellness
Post # 2
Member
627 posts
Busy bee
  • Wedding: March 2015

Definitely wait until after the wedding. I’m not sure if this is the case for everyone, but after I had Mirena inserted, I basically bled continuously for 3 STRAIGHT MONTHS!

I don’t say this to scare you, just to let you know that there IS an adjustment period. Wait until after the wedding.

In the meantime, what about the shot? A monthly doctor’s appointment wouldn’t be as difficult to remember. OR you could do the Nuvaring! You only have to put it in once a month. You could put a reminder on your phone.

Post # 3
Member
5421 posts
Bee Keeper
  • Wedding: August 2014

2 common side effects when you first have the Mirena fitted are irregular bleeding/spotting and also pelvic pain/cramps; these can last for 3-6 months while it settles. For that reason, I personally would wait until after the wedding, as I wouldn’t want to risk side effects on the day.

The same goes for hormonal methods in general; side effects can be common for up to 6 months so personally I would want to stick with something tried and tested where I knew where I was rather than risk suffering with mood swings/weight gain/bad skin/etc on my wedding day or in the run up.

If you have trouble remembering to take your pill my advice is to take it at a time that you will remember eg I take mine at night, before I bed, so it’s part of my nightly routine (wash; brush teeth; take pill); you could leave it next to your tooth brush for example to help you remember. You could also try setting an alarm to remind you; I did that when I first went on it many years ago to help me remember in the first few months before it just became part of my daily routine.

Post # 4
Member
8047 posts
Bumble Beekeeper
  • Wedding: September 2015

nyan-nyan:  I do want to start by saying I LOVE MY MIRENA! It is AWESOME! Yes it hurt, and yes I also bled for MONTHS! (Not a lot, just enough to annoy the shit out of me.) but its still totally worth it.

BUT I will say, I got the bleeding to stop by taking a tincture of Shephards Purse. Its been used for centuries to stop uterine bleeding, and 3 doses a day… I stopped bleeding completely after 2 days. It was a damn miracle. I feel obliged to share now!

http://health.howstuffworks.com/wellness/natural-medicine/herbal-remedies/shepherds-purse-herbal-remedies.htm

Honestly I think 1.5 months is long enough to recover, especially if you use the tincture. Some people dont spot at all though- its different for everyone.  

Post # 5
Member
2455 posts
Buzzing bee

 

nyan-nyan:  I had no problems with my Mirena at all. I had cramps on the day of insertion but after that it was fine and my periods were normal (didn’t go away though like some people say they do). I actually got it a week before being a bridesmaid in another girl’s wedding and had no problems.

The only thing I would do is double check with your doctor how long you should use alternate protection while your body gets used to the new BC so you don’t end up with a honeymoon baby!

Post # 7
Member
7098 posts
Busy Beekeeper
  • Wedding: August 2012

MrsBuesleBee:  there are risks associated with any type of hormonal BC. Regular pills can cause blood clots as well.

Post # 8
Member
5016 posts
Bee Keeper
  • Wedding: June 2014

nyan-nyan:  I would definitely wait until after the wedding! You don’t want anything to go wrong! Also, what I do is set an alarm on my phone for my birth control every night. It goes off at 6 pm and then I have ANOTHER set at 8 pm in case I forget the 6 pm one (dismiss it and forget, or whatever). I have them on silent so they dont go off, but I’m always looking at my phone, so I can’t forget!

Post # 9
Member
4413 posts
Honey bee
  • Wedding: June 2012

Another vote for wait til after — I also spotted for months after the Mirena. You definitely wouldn’t want to even chance it while dressed in white 😉

Post # 10
Member
627 posts
Busy bee
  • Wedding: March 2015

 MrsBuesleBee:  I’ve been using Nuvaring for years and actually went back to it after having terrible side effects from Mirena. I wouldn’t recommend it to the OP if I thought it would kill her. Edited to Add: http://www.womenshealthmag.com/health/nuvaring#.

  • This reply was modified 2 years, 8 months ago by  SoobySays. Reason: Found a good link
Post # 11
Member
1197 posts
Bumble bee
  • Wedding: August 2014

I got ParaGuard (copper IUD) about a month ago and had to have it taken out due to awful cramps.  I also got acne, terrible bloating, and generally felt awful.  Definitely wait until after the wedding!  I would have probably been able to weather the side effects had I not had our wedding coming up. 

Post # 12
Member
1478 posts
Bumble bee
  • Wedding: July 2016

I have the Paragard IUD, not the Mirena, but I didn’t have any issues after the day of insertion.  Yes, pain and cramping the day of insertion, but I took a nap and it was fine by the time I woke up!

I love my IUD!  It took me some time to get used to my regular (non-pill) periods, but since the Mirena still has hormones you wouldn’t have much of a difference (I assume).

Post # 13
Member
8047 posts
Bumble Beekeeper
  • Wedding: September 2015

Westwood:  SoobySays:  Yes I know there are clotting possibilities on most hormonal birth control. But that Vanity Fair expose just came out just a month or two ago, its new info and definitely worth a read for all ladies on or considering Nuvaring.    

Post # 14
Member
2355 posts
Buzzing bee
  • Wedding: September 2014

I bled lightly for the first 3 months. My periods stopped completely after that. The bleeding during the first three months wasn’t enough to warrant skipping sex or using tampons. I am sure everyone’s body is different, though. Knowing how it affected me, I would go for it.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors